Least squares preconditioners for stabilized discretizations of the Navier-Stokes equations

Elman, Howard and Howle, Victoria and Shadid, John and Silvester, David and Tuminaro, Ray (2007) Least squares preconditioners for stabilized discretizations of the Navier-Stokes equations. SIAM Journal on Scientific Computing, 30 (1). pp. 290-311. ISSN 1095-7197

[img] PDF
SIAM65574.pdf

Download (370kB)
Official URL: http://www.siam.org/journals/sisc/30-1/65574.html

Abstract

This paper introduces two stabilization schemes for the Least Squares Commutator (LSC) preconditioner developed by Elman, Howle, Shadid, Shuttleworth and Tuminaro [SIAM J. Sci. Comput., 27, 2006, pp. 1651–1668] for the incompressible Navier-Stokes equations. This preconditioning methodology is one of several choices that are effective for Navier-Stokes equations, and it has the advantage of being defined from strictly algebraic considerations. It has previously been limited in its applicability to div-stable discretizations of the Navier-Stokes equations. This paper shows how to extend the same methodology to stabilized low-order mixed finite element approximation methods.

Item Type: Article
Additional Information: Copyright © 2007 SIAM. All rights reserved.
Uncontrolled Keywords: preconditioning, Navier-Stokes, iterative algorithms
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 65 Numerical analysis
Depositing User: professor david silvester
Date Deposited: 04 Jan 2008
Last Modified: 20 Oct 2017 14:12
URI: http://eprints.maths.manchester.ac.uk/id/eprint/1005

Actions (login required)

View Item View Item